Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Geon Ho Choe
Title: Computational ergodic theory
Additional book information: Springer, Berlin, Heidelberg, New York, 2005, 472 pp., ISBN 3-540-23121-8, US$89.95$

References [Enhancements On Off] (What's this?)

  • V. I. Arnol′d and A. Avez, Ergodic problems of classical mechanics, W. A. Benjamin, Inc., New York-Amsterdam, 1968. Translated from the French by A. Avez. MR 0232910
  • Roy L. Adler and Benjamin Weiss, Similarity of automorphisms of the torus, Memoirs of the American Mathematical Society, No. 98, American Mathematical Society, Providence, R.I., 1970. MR 0257315
  • [Ber67]
    K. Berg, On the conjugacy problem for k-systems, Ph.D Thesis, University of Minnesota (1967).
  • Rufus Bowen, Markov partitions for Axiom $\textrm {A}$ diffeomorphisms, Amer. J. Math. 92 (1970), 725–747. MR 277003, DOI 10.2307/2373370
  • Paul R. Halmos, On automorphisms of compact groups, Bull. Amer. Math. Soc. 49 (1943), 619–624. MR 8647, DOI 10.1090/S0002-9904-1943-07995-5
  • Paul R. Halmos, Lectures on ergodic theory, Publications of the Mathematical Society of Japan, vol. 3, Mathematical Society of Japan, Tokyo, 1956. MR 0097489
  • [Jew70]
    R. Jewitt, The prevelance of uniquely ergodic systems, Journal of Mathematical Mechanics 19 (1970), 717-729.
  • Yitzhak Katznelson, Ergodic automorphisms of $T^{n}$ are Bernoulli shifts, Israel J. Math. 10 (1971), 186–195. MR 294602, DOI 10.1007/BF02771569
  • A. N. Kolmogorov, A new metric invariant of transient dynamical systems and automorphisms in Lebesgue spaces, Dokl. Akad. Nauk SSSR (N.S.) 119 (1958), 861–864 (Russian). MR 0103254
  • A. N. Kolmogorov, A new metric invariant of transient dynamical systems and automorphisms in Lebesgue spaces, Dokl. Akad. Nauk SSSR (N.S.) 119 (1958), 861–864 (Russian). MR 0103254
  • Wolfgang Krieger, On entropy and generators of measure-preserving transformations, Trans. Amer. Math. Soc. 149 (1970), 453–464. MR 259068, DOI 10.1090/S0002-9947-1970-0259068-3
  • Wolfgang Krieger, On unique ergodicity, Proceedings of the Sixth Berkeley Symposium on Mathematical Statistics and Probability (Univ. California, Berkeley, Calif., 1970/1971) Univ. California Press, Berkeley, Calif., 1972, pp. 327–346. MR 0393402
  • Donald Ornstein, Bernoulli shifts with the same entropy are isomorphic, Advances in Math. 4 (1970), 337–352. MR 257322, DOI 10.1016/0001-8708(70)90029-0
  • William Parry, Intrinsic Markov chains, Trans. Amer. Math. Soc. 112 (1964), 55–66. MR 161372, DOI 10.1090/S0002-9947-1964-0161372-1
  • C. E. Shannon, A mathematical theory of communication, Bell System Tech. J. 27 (1948), 379–423, 623–656. MR 26286, DOI 10.1002/j.1538-7305.1948.tb01338.x
  • Ja. Sinaĭ, On the concept of entropy for a dynamic system, Dokl. Akad. Nauk SSSR 124 (1959), 768–771 (Russian). MR 0103256
  • [Sin59b]
    -, The notion of entropy of a dynamical system, Academiia Nauk SSSR, Doklady 125 (1959), 768-771.
  • Ja. G. Sinaĭ, Construction of Markov partitionings, Funkcional. Anal. i Priložen. 2 (1968), no. 3, 70–80 (Loose errata) (Russian). MR 0250352

  • Review Information:

    Reviewer: Bruce Kitchens
    Affiliation: Indiana U. Purdue U. Indianapolis
    Journal: Bull. Amer. Math. Soc. 44 (2007), 147-155
    Published electronically: October 2, 2006
    Review copyright: © Copyright 2006 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.